What should you do if a patient complains of abdominal cramping - ProProfs Discuss
Advertisement

What should you do if a patient complains of abdominal cramping (while undergoing a soap suds enema)?

Asked by Gabriella, Last updated: Jun 20, 2021

+ Answer
Request
Question menu
Vote up Vote down

3 Answers

Howard Reyes

Howard Reyes

Howard Reyes
Howard Reyes, Science Teacher, California

Answered Dec 02, 2020

If a patient is complaining about abdominal cramping while they are going through a soap suds edema, the nurse should be lower the height of the enema container. When abdominal cramping occurs, it could mean that the patient is unable to retain fluid. This means the enema would be ineffective.

If the nurse stops the infusion, then the patient may not be able to remove anything out of their system. The nurse should also not advance the enema because it may worsen the abdominal cramping that a patient is having. The best thing to do is to slow the enema so that it will help ease the cramps.

upvote downvote
Reply 

M. Klose

M. Klose

M. Klose
M. Klose, Content Writer, Oakland

Answered Jul 19, 2018

This is a sign that the nurse should lower the height of the enema container which is letter B. Abdominal cramping might mean that the patient will not be able to retain the fluid which means that the enema will prove to be ineffective. It is not advisable for the nurse to stop the infusion because the patient will not be able to get anything out of the situation in the process.

It is also not advisable to advance the enema even further as the patient will not be able to take more and it may worsen the cramping that the patient is feeling. The best solution is to slow the enema so that it will not cause cramps to the patient and it will be very effective.

upvote downvote
Reply 

John Smith

John Smith

John Smith
John Smith

Answered Sep 09, 2016

Lower the height of the enema container-ans: 2 the nurse should lower the container if the client complains of abdominal cramping. cramping may prevent the client from retaining all of the fluid, which would alter the effectiveness of the enema. if the nurse stops the infusion, the client will not receive all of the fluid, and the enema will be less effective. the nurse may slow the infusion until the abdominal cramping passes. the enema tubing should not be advanced further. the tubing may be clamped temporarily if fluid escapes around the rectal tube. the instillation should be slowed in the instance of abdominal cramping.
upvote downvote
Reply 

Advertisement
Advertisement
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader

Email Sent
We have sent an email to your address "" with instructions to reset your password.